Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair loss, dry skin, low libido, fatigue
Jun 1, 2008

I have been diagnosed with HIV since 1995. I am a 38yo married female. I Took meds from 1995-2003 and took a break from meds since 2003. For the last year, I notice changes on me such as hair loss, skin changes, low libido, and fatigue. My skin is extremely dry, flaky, and itchy especial on my face, no makeup can even touch it now. It is very noticeable. I used to have a healthy and beautiful skin. Now I need to use extra cream on my entire body every day without fail. My hair falls in large amounts every day. I used to consider myself a very healthy and with high appetite for sex constantly. Now I have no desire or any pleasure in sex. I also find my self the need to sleep a lot more and still feeling extreme tired and struggling to finish chores around the house. I went from traveling more than 80 countries and have so much energy to almost none now. I visited probably more than 10 specialists for these changes. It has been a bit frustrating because no one seems to understand or even find any solution and some blame it totally to the virus. I tried different creams on my face and all seem not to work. I also tried Doryx prescription tabs and my face is exactly the same or perhaps even worse at times due to reaction to some of the creams prescribed. Some Doctors say it is normal for my hair to fall at times and do not want to give me any thing and also say that my hair looks ok. However, I know myself better than them and I lost about 60+ percent of my hair for the last year and I can truly notice the difference and my hairdresser as well. I am not currently on meds for the last 5 years. Cd4=400 and viral load has been going between 15x3, 100x3, and to 150x3. Labs done several times. All hormones were normal except testosterone=17 B12 Deficiency and I currently started on B12 injection + pills, and vit D low as well and taking vit D as well. Thyroid hormones all normal. ALT=45. ANA= negative, Cushings disease=negative. I find it a bit hard to blame it on the virus, because it started when my viral load was actually lower. In the past when I first got diagnosed had viral load at 300x3 and even 500x3 and the viral load dropped to 15x3 and ranging in the 100x3 while the Cd4 have been ranging from 377-500. I am running out of answers on this one. No doctor seems to be able to help me yet. I do know and feel drastic changes that are changing my lifestyle. Can you please give me some advice on any prescription especial for the dryness and some help with hair loss. I believe it is due to the dry scalp as well. What I can I do to increase my libido, and my energy. Thank you in advance for your response.

Response from Dr. Holodniy

This is a bit beyond the scope of this forum. Given those viral load levels though, I think it would be important to eliminate the virus as a variable associated with your syndrome by restarting HIV treatment and getting the virus undetectable. It sounds like a lot of the common diseases that could be associated with your symptoms have been ruled out. I assume you have been to a dermatologist to look over your skin and hair problems. They must have suggested something for symptomatic relief.



Previous
drop in cd4 count and %
Next
AIDS and Weakness correlation?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement